Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 233, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 8, 2005, 4:45 PM CDT for Adams County, Brown County, Illinois. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2005, 4:45 PM CDT (21:45 UTC)
- Expired
- Sep 8, 2005, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Adams County, IL, Brown County, IL
The radar
The Lincoln radar (KILX), 135 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 5:10 PM CDT | TSTM WND DMG | Mount Sterling, IL | APPROXIMATELY 6 INCH LIMBS DOWN ON NORTHERN EDGE OF TOWN. |
| Sep 8, 5:10 PM CDT | TORNADO | Mount Sterling, IL | TORNADO REPORTED ON NE SIDE OF TOWN TRAVELING SE. |
| Sep 8, 5:25 PM CDT | TSTM WND DMG | 1 E Coopertown, IL | POWER LINES AND 6 TO 8 INCH TREE LIMBS DOWN AROUND THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 082146 SVRLSX ILC001-009-082230- /O.NEW.KLSX.SV.W.0233.050908T2145Z-050908T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 445 PM CDT THU SEP 8 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS BROWN COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 530 PM CDT * AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GOLDEN...OR ABOUT 21 MILES SOUTH OF CARTHAGE...AND MOVING SOUTHEAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... MOUNT STERLING BUCKHORN MOUND STATION LA GRANGE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4021 9114 4007 9117 3980 9061 3998 9055 $$ BRITT
1 follow-up statement
000 WWUS53 KLSX 082204 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 504 PM CDT THU SEP 8 2005 ILC001-009-082230- /O.CON.KLSX.SV.W.0233.000000T0000Z-050908T2230Z/ BROWN IL-ADAMS IL- 504 PM CDT THU SEP 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR EASTERN ADAMS AND BROWN COUNTIES... AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER MOUND STATION... MOVING SOUTHEAST AT 40 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... MOUNT STERLING...COOPERTOWN AND VERSAILLES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4014 9099 4001 9108 3980 9061 3998 9055 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 12:45 PM CDT, 4 hours earlier.
Area forecast discussion, Sep 8, 12:45 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1245 PM CDT THU SEP 8 2005 .DISCUSSION... CONVECTIVE COMPLEX CONTINUED ACROSS IOWA/MINNESOTA EARLY THIS AFTERNOON WITH ISOLATED SHOWERS ACROSS NORTHWEST MISSOURI. SHOWERS ACROSS MISSOURI WERE TRENDING TOWARD DISSIPATION AT THIS TIME. THE COMPLEX WAS SLIDING SOUTHEASTWARD JUST NORTHEAST OF SURFACE BOUNDARY. EXPECT THE BOUNDARY TO LIFT SLOWLY NORTHEASTWARD TONIGHT. LAPS DATA EARLY THIS AFTERNOON INDICATED LIS OF -5 ACROSS NORTHEAST MISSOURI WITH CAPES AROUND 2000 J/KG SAME AREA. DRIER AIR IS FORECAST BY THE MODELS TO MOVE INTO THE AREA FRIDAY NIGHT. THE GFS FORECASTS THE DRIER AIR TO REMAIN ACROSS THE AREA INTO TUESDAY NIGHT BEFORE MORE MOISTURE MOVES IN FROM THE GREAT PLAINS. IN THE EXTENDED PERIOD, THE LATEST RUNS OF THE GFS, DGEX, UKMET AND EUROPEAN ARE ALL SIMILAR SUNDAY EVENING WITH HUGE 5960 METER 500 MB HIGH CENTERED OVER KENTUCKY AND TROF OVER THE WESTERN U.S. UPPER HIGH IS FORECAST TO BREAK DOWN AND SETTLE INTO THE SOUTHERN U.S. BY MID WEEK. THE DGEX AND GFS BUILD THE UPPER RIDGE BACK INTO THE CENTRAL U.S. BY LATE IN THE WEEK WITH RATHER WARM TEMPS ALOFT. LARGE SURFACE HIGH WILL PERSIST ACROSS THE EAST AND SOUTHEASTERN STATES MUCH OF NEXT WEEK WHICH WILL HOLD UP THE COLD FRONT OVER THE GREAT PLAINS. THE DGEX AND EUROPEAN FORECAST THE COLD FRONT TO MOVE INTO CENTRAL MISSOURI ON WEDNESDAY WHILE THE 12Z UPDATED GFS FORECASTS FRONT TO MOVE INTO NORTHWEST MISSOURI EARLY ON THURSDAY. AS A RESULT, TEMPS WILL CONTINUE TO BE WELL ABOVE NORMAL MUCH OF NEXT WEEK WITH LOW POPS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Sep 8, 3:50 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT THU SEP 8 2005 ILZ058>060-065-095>099-MOZ018-019-026-027-035-036-092100- ADAMS IL-BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL-JERSEY IL-KNOX- LEWIS-MACOUPIN IL-MARION-MONTGOMERY IL-PIKE-PIKE IL-RALLS-SHELBY- 350 PM CDT THU SEP 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSOURI...SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE PRIMARY THREAT FROM THESE STORMS WILL BE WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A C HANCE FOR THUNDERSTORMS NEXT WEDNESDAY AS A COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. ILZ064-069-070-074-079-100>102-MOZ034-041-042-047>052-059>065- 072>075-084-085-099-092100- AUDRAIN-BOND IL-BOONE-CALLAWAY-CLINTON IL-COLE-CRAWFORD-FRANKLIN- GASCONADE-IRON-JEFFERSON-LINCOLN-MADISON-MADISON IL-MARION IL- MONITEAU-MONROE-MONROE IL-MONTGOMERY-OSAGE-RANDOLPH IL-REYNOLDS- ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY- STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 350 PM CDT THU SEP 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST MISSOURI...EAST CENTRAL MISSOURI...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. PEDIGO
In the hours before
Special weather statement, Sep 8, 1:13 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 113 PM CDT THU SEP 8 2005 ILZ095>097-MOZ018>019-027-090000- ADAMS-BROWN-PIKE-KNOX-LEWIS-MARION- 113 PM CDT THU SEP 8 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 775 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 3 COUNTIES IN WEST CENTRAL ILLINOIS ADAMS IL... BROWN IL... PIKE IL... IN MISSOURI THIS WATCH INCLUDES 3 COUNTIES IN NORTHEAST MISSOURI KNOX... LEWIS... MARION... THIS INCLUDES THE CITIES OF...HANNIBAL AND QUINCY.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:14 PM CDT | Tornado Warning | LSX | Brown | 16 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.